# SDR SAJFCALS100004

- Difficulty date: January 22, 2011
- Submitted: October 20, 2011
- Operation: Air carrier
- Aircraft: N18207
- Make and model: Boeing 747409
- Aircraft serial: 29219
- Aircraft time: 56,805 hours, 10,108 cycles
- Engine: Pwa PW4056
- Engine time: 14,012 hours, 2,887 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Arm
- Condition: Failed
- Location: Nr 2 Vsv
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A, E

## Discrepancy

B18207, IN ROUTE, DURING CLIMB PHASE (ALT 12,000 FEET), ENG 2 SURGED AND EGT OVER LIMIT(MAX. EGT 722?). ENG 2 IFSD AND AIRCRAFT TURNED BACK. VISUAL INSPECTION FOUND AN METAL PARTICLE ON EXHAUST NOZZLE, THE ENGINE WAS REMOVED FROM SERVICE. FOUND THE SIXTH STAGE VSV ARM FRACTURED AS WELL AS THE SIXTH STAGE COMPRESSOR BLADE FAILURE DUE TO THE VSV ARM FRACTURED.
